Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Hi everyone, I have a few questions here for my dear friend. First some background; she drinks a cup of poppy tea a day. She also has a script for Vicodin 5/500, 20 tabs, which she gets every two weeks or so. The pills last her 2-4 days, depending. So, she had an event one weekend a month back which would have made it hard to find the time to grind pod, steep, and make the tea. So, she got her script and decided to just use the pills for the weekend. She'd start with 5 or 6 in the late morning, and then continue throughout the day, having a few here and there, and used perhaps 9 or 10 each of the 2 weekend days (Sat. and Sun.). But then Sunday night, she started feeling those horrible withdrawl symptoms; runny nose, weakness, anxiety, muscle pain. She took the last 2 Vics and went to sleep. Monday morning she was in bad shape. She made the tea, drank her cup, and one hour later she was a normal and happy human again. So, the question is: was she withdrawing from the tea, even while taking the pills? If so, why would that be? Is it a question of certain alkaloids contained in the pods that are not present in Vicodin that caused this? She'd love to hear anyone else's experience along these lines.
Actually, she's come to much prefer the tea to the pills. She won't say no to her script, hahaha, but aside from the more labor-intensive process of making the tea, plus the cost of the pods,(the prescription is covered by insurance and costs maybe $8), the tea seems to be the way to go given a choice. Of course travelling becomes a challenge, especially staying at other folks' homes... dragging along pod powder, strainer, etc. is a nuisance, she says.
What's anyone's take on all this? Don't want her to repeat the withdrawal again, that was on the brink of horrifying.
-The Nocturnal Jeweler
The pills will only hold off withdrawals for a couple hours or so after the effects wear off. If swiy didnt feel withdrawals the first two days then it sounds like you were wding from the lack of opiates not specifically the pods. Also if swiy was to travel again they could make the tea and travel with the tea especially if they evaporated a lot of the liquid and so a larger dose(s) could take a smaller amount of space. Becareful not to mention prices even on substances bought legally.
1.--The duration of effects of tea vs. pills.
2.--The alkaloid content of tea vs. pills.
Pod/seed tea is a long-acting opiate, which causes a high lasting anywhere from 10-14 hours. When it wears off, the user tends to feel cold, sleepy, and as if he/she had "the flu" or a cold. Vicodin, on the other hand, is a short-acting opiate that provides a high of no longer than 2 hours at most before wearing off and leaving the system.
The second reason is that pod tea contains TWO powerful opiates--codeine and morphine--while Vicodin contains only hydrocodone. It can be good for short-lived relief of tea withdrawals, but would need to be taken often in a steady stream to avoid them completely.